MAUDE Adverse Event Report: MEDTRONIC MEXICO LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC MEXICO LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6JR40SH
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one 6f launcher guide catheter during a procedure.There were no abnormalities in the anatomy.There was no damage noted to the packaging.Resistance was not noted when removing the device from the packaging.There was no resistance noted when inserting the catheter.Extreme force was used when inserting and during attempted removal of the catheter.The launcher was inserted into the right femoral artery without any problems.It was reported that, immediately after the launcher catheter was brought into the aortic arch, when trying to intubate the launcher into the ostium, the launcher twisted off after only slight rotation of the catheter.The launcher could not be turned back and could no longer be intubated with the wire.It was possible to recover the launcher with a lot of force and time, however, this resulted in a complete destruction of the launcher.The device was no longer usable.It was possible to recover the entire launcher.The issue with the launcher occurred before intervention at the vessel.The launcher seemed much softer than usual.There was no kinking noted to the catheter.New sheaths had to be created on the other side, and a new medtronic catheter was used.It was possible to prevent damage to the patient through a lot of extra effort.The patient was discharged.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20426602
Report Number9612164-2024-04643
Device Sequence Number20735149
Product Code DQY
UDI-Device Identifier00763000391843
UDI-Public00763000391843
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Model NumberLA6JR40SH
Device Catalogue NumberLA6JR40SH
Device Lot Number226807948
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date12/09/2024
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight75 KG